Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Stressful and hyperventilation, - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Anxiety and Stress
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3391 Questions
User :   I recently weaned off sertraline after 6 months of 50mg down to 25mg for 10 days then to nothing and also around the same time stopped taking seretide as my puffer ran out and I couldn't find my script, ever since I have been having bad dizzy spells, heart palpitations, pale skin, higher than normal BP/HR and bruising easily. I had an episode yesterday where after a few days of worsening Asthma n only taking my ventolin I felt unwell and tight in the chest so had 2x 5mg/2.5ml which I then hyperventilated got very upset and became tachycardic. I have a lot of stress at the moment with final exams approaching and a difficult situation with my boyfriend. I saw a Dr at A&E yesterday but neglected to tell her about the sertraline, just told her about the seretide with worsening cough and tightness in the chest with the dizzyness and generally unwell which she gave me the seretide and prednisolone for 3 days...I'm not sure if it's just a bad combination of things and if rest will just help?
Doctor :   Hi
Doctor :   I am
User :   hi
Doctor :   Let me read your query and give me a couple of minute to be able to have a good discussion here
Doctor :   What is your age and do you have any other medical problems?
User :   im 26, only suffer allergies of which i dont know what, was taking sertraline as I was sexually abused and struggling to deal with it
Doctor :   Ok, when did it happen?
Doctor :   What is HR that you record last?
User :   1o years ago
User :   hr is sitting high 90's bp around 135/140 systolic which is high as im normally 110 systolic
Doctor :   The numbers that you mentioned above does not worry me
Doctor :   They are fine and I attribute them either to withdrawl of medicine or/and stress
User :   ok
Doctor :   A combination of the medicines that your doctor prescribed at A&E and rest shall do good to you
Doctor :   Small breaths relaxes you
User :   ok
Doctor :   Seretide and prednisolone shall take care of hyperventilation
Doctor :   Exam stress is precipitating the events
Doctor :   Did you follow?
User :   hope so, its awful when it affects work
User :   yes i did ta
Doctor :   I understand
Doctor :   but it is a road to success if you deal with such thing effectively
Doctor :   at this age
User :   how long can i expect these withdrawels to happen?
Doctor :   Half week to a week
User :   I have learned a lot from a counsellor about dealing with stress n think Im doing well I thought
Doctor :   Yes you are doing good, but these spurts bother you few times
User :   guess its a bad mix going without seretide in bad weather and trying to cut out sertraline at the same time
Doctor :   yes
Doctor :   Seretide opens up the airways
User :   yeah ventolin just wasnt cutting it :-(
Doctor :   Might be it has Salbutomol alone
Doctor :   Seretide has both the antiinflammatory and Salmeterol which is slightly long acting
User :   I think the antiinflammatory part is really helpful
Doctor :   yes
Doctor :   It helps by not aggravating the episodes
User :   thanks for your help its hard to see a GP over xmas, I dont know what im allergic to which makes things hard, i realise stress is not cool though to
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor